Brief Communication1 December 1966Subacute Pulmonary Infiltration Due to NitrofurantoinPETER A. SOLLACCIO, M.D., CHARLES A. RIBAUDO, M.D., F.A.C.P., WILLIAM J. GRACE, M.D., F.A.C.P.PETER A. SOLLACCIO, M.D.Search for more papers by this author, CHARLES A. RIBAUDO, M.D., F.A.C.P.Search for more papers by this author, WILLIAM J. GRACE, M.D., F.A.C.P.Search for more papers by this authorAuthor, Article, and Disclosure Informationhttps://doi.org/10.7326/0003-4819-65-6-1284 SectionsAboutPDF ToolsAdd to favoritesDownload CitationsTrack CitationsPermissions ShareFacebookTwitterLinkedInRedditEmail ExcerptPulmonary infiltrations as manifestations of allergy to nitrofurantoin, with or without pleural effusion, have been reported. Israel and Diamond (1) were able to prove the etiology of the pneumonitis by challenging the patient with the drug. There have since been other reports of pulmonary reactions due to nitrofurantoin (2-7). In these reports, however, the patients have been acutely ill. Because of the subacuteness of the pulmonary lesion, the following case is presented.CASE REPORTPatient M. V., a 75-year-old single white woman, was admitted to St. Vincent's Hospital and Medical Center on February 12, 1963, complaining of severe dyspnea, orthopnea,...References1. ISRAELDIAMOND HLP: Recurrent pulmonary infiltration and pleural effusion due to nitrofurantoin sensitivity. New Eng. J. Med. 266: 1024, 1962. CrossrefGoogle Scholar2. ROBINSON B: Pleuropulmonary reaction to nitrofurantoin. JAMA 189: 239, 1964. CrossrefMedlineGoogle Scholar3. MUIRSTANTON DCJA: Allergic pulmonary infiltration due to nitrofurantoin. Brit. Med. J. 1: 1072, 1963. CrossrefMedlineGoogle Scholar4. RASMUSSEN J: Furadantinallergi. Et tilfaelde med pulmonale symptomer. Ugeskr. Laeg. 126: 167, 1964. MedlineGoogle Scholar5. LUEBBERS P: [Allergic reaction to Furadantin.] Deutsch. Med. Wschr. 87: 2209, 1962 (Ger.). CrossrefMedlineGoogle Scholar6. MURRAYKRONENBERG MJR: Pulmonary reactions simulating cardiac pulmonary edema caused by nitrofurantoin. New Eng. J. Med. 273: 1185, 1965. CrossrefMedlineGoogle Scholar7. FISK AA: Circulatory collapse caused by Furadantin. New Eng. J. Med. 256: 1054, 1957. CrossrefMedlineGoogle Scholar This content is PDF only. To continue reading please click on the PDF icon. Author, Article, and Disclosure InformationAffiliations: New York, New YorkFrom the Department of Medicine, St. Vincent's Hospital and Medical Center of the City of New York, New York, N. Y.Requests for reprints should be addressed to William J. Grace, M.D., Director of Medicine, St. Vincent's Hospital, 153 W. 11th St., New York, N. Y. 10011. PreviousarticleNextarticle Advertisement FiguresReferencesRelatedDetails Metrics Cited ByPoor medication history plus slow symptom onset delays a diagnosisNitrofurantoin-Induced Pulmonary Toxicity During PregnancyNitrofurantoin—current conceptsNitrofurantoinNitrofurantoin‐induced interstitial pulmonary fibrosisNitrofurantoin PneumonitisChronic Interstitial Pneumonitis with Fibrosis after Long-Term Therapy with NitrofurantoinNITROFURANTOIN-INDUCED ALTERATIONS IN PULMONARY TISSUEDesquamative interstitial pneumonia following long-term nitrofurantoin therapyDesquamative Interstitial Pneumonia following Chronic Nitrofurantoin TherapyA Nitrofurantoin-induced Disorder Simulating Chronic Active HepatitisPharmacological and pathological responses of the human pulmonary circulation to drugsNitrofurantoin Pulmonary ComplicationsLUPUS-LIKE SYNDROME ASSOCIATED WITH PULMONARY REACTION TO NITROFURANTOIN: Report of Three CasesAcute pulmonary reaction to nitrofurantoinCase 22-1974CHRONIC INTERSTITIAL PNEUMONITIS WITH FIBROSIS DURING LONG-TERM TREATMENT WITH NITROFURANTOINCase Number 18 Acute Nitrofurantoin PneumoniaNitrofurantoin Pulmonary Hypersensitivity ReactionThe Spectrum of Drug-Induced Pulmonary DiseaseE. C. ROSENOW III, M.D., F.A.C.P.Chronic Nitrofurantoin (Furadantin) Pulmonary ReactionNitrofurantoin lungNITROFURANTOIN PULMONARY HYPERSENSITIVITYPLEURO-PULMONARY ALLERGIC REACTION TO NITROFURANTOINNOTES ON CURRENT DRUGSPleuropneumonic Reactions to NitrofurantoinChronic Eosinophilic PneumoniaRadiological manifestations of drug-induced diseaseAllergic Pulmonary Complications During Treatment with NitrofurantoinChronic Nitrofurantoin Pulmonary Reaction 1 December 1966Volume 65, Issue 6Page: 1284-1286KeywordsAllergy and immunologyDrugsDyspneaEtiologyHospital medicineLesionsPleural effusionPneumoniaPneumonitis Issue Published: 1 December 1966 PDF DownloadLoading ...
No takes yet. Share an insight, caveat, or question.
PETER A. SOLLACCIO (1966) studied this question.
Synapse has enriched 5 closely related papers on similar clinical questions. Consider them for comparative context: